297 posters,  10 topics,  260 authors,  189 institutions

ePostersLive® by SciGen® Technologies S.A. All rights reserved.

78
The management of severe radiotherapy skin reaction exacerbated by concomitant Methotrexate : a case study

Primary tabs

Authors

Rate

No votes yet

Statistics

199 reads

The management of a severe radiotherapy skin reaction exacerbated by concomitant Methotrexate : a case study

Kate Cooper, Macmillan Specialist Radiographer, The Beacon Centre, Taunton

 A 51 year old female presented two weeks after receiving radiotherapy (RT) for ductal carcinoma in situ with a severe radiotherapy reaction in the infra mammary fold and axilla. There were large areas of broken skin with heavy exudate. Infection was found to be present.  Appropriate dressings and wound care methods were selected to contain the exudate and sooth the exposed epidermis and weekly checks were made by the radiotherapy  department.  The patient was taking concomitant Methotrexate (high dose) for rheumatoid arthritis and this is thought to have had a large contributing factor to the severity of the skin reaction. As a result of this patient’s experience, protocol and policy changes have been made  to make sure certain drug treatments are paused before radiotherapy starts. 

 

Enter Poster ID (e.gGoNextPreviousCurrent